# SDR CA080229011

- Difficulty date: February 26, 2008
- Submitted: May 2, 2008
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 19,737 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Shaft
- Part number: 4091701
- Condition: Sheared
- Location: Turbocharger
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, R
- Precautionary procedure: A

## Discrepancy

(CAN) SHORTLY AFTER TAKEOFF, WHEN SETTING CRUISE POWER, THE LT ENGINE WOULD NOT STAY AT CRUISE POWER.  AFTER A COUPLE OF ADJUSTMENTS THE POWER DROPPED FROM 31IN TO AS LOW AS 12IN OF MANIFOLD PRESSURE. THE AIRCRAFT RETURNED FOR LANDING. MAINT FOUND THE SHAFT THAT CONNECTS THE EXHAUST AND INTAKE TURBINE WHEELS ON THE TURBOCHARGER WAS BROKEN AT THE EXHAUST TURBINE WHEEL. NO REASON COULD BE FOUND FOR THE FAILURE. THE TURBOCHARGER HAD 2.7 HOURS SINCE OVERHAUL. (TC NR 20080229011)
